MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE
Model Number ECP0112G
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 09/2021).
 
Event or Problem Description
It was reported that during a breast biopsy, foreign material allegedly found on the sample tray.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor biopsy probe and vacuum assembly were returned for evaluation.It was noted that a sample container with unknown fluid containing a piece of unknown material.During visual evaluation, the biopsy probe appeared to be bloody with the aperture completely closed.The saline cap was returned.Functional evaluation was not performed due to the nature of the complaint.Upon further microscopic evaluation, the piece of material that was received in the container of fluid was noted to be a translucent and curls were noted on both ends and flash was noted to the sample tray.Flash was noted to the port cap hole on the sample tray.Slight burrs were noted to the sample tray handle.Therefore, the investigation is confirmed for the reported foreign material issue on the sample container.Additional ftir analysis has been completed on the returned material to determine the material compound.Results indicate the material to be consistent with the sample tray basket material, polyethylene and the material also contained small amounts of silicone.Based upon the results of the ftir analysis, it was determined the material is consistent with the sample tray material.A definitive root cause for the foreign material could not be determined.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, foreign material was allegedly found on the sample tray.There was no reported patient injury.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
ENCOR BIOPSY PROBE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11160547
Report Number2020394-2020-21050
Device Sequence Number3920622
Product Code KNW
UDI-Device Identifier00801741086267
UDI-Public(01)00801741086267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0112G
Device Catalogue NumberECP0112G
Device Lot NumberVTDW0659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;